Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Hey guys - so I got put on the Gedarel 30/150 - and was wondering whether anyone has taken this pill, and if their experience with it was good or not.

    I am not taking it for contraception but to:
    - have less heavy periods, and have them less frequently (they come too often)
    - have less sore breasts
    - have fewer mood swings (not feel blue before my period)

    so basically, reduce PMS and regulate my period.
    No weight gain / good skin would be a plus

    However, having just started taking it, I have just read a few horror stories on the Internet, so I was wondering if anyone on this period has found it improves the situation or whether I've just made a terrible mistake.

    thanks in advance!
    Offline

    1
    ReputationRep:
    Hey, I am also on the same pill as you and prescribed it for the same reasons.

    I've been taking it for 4 years now after trying various other solutions for menstrual problems to no avail. It's worked great. I haven't suffered any weight gain and my skin is the same as ever.

    I wouldn't worry about it, it's one of the most commonly prescribed contraceptives - of course you're only going to hear the horror stories!

    Hope you get the results you're looking for
    Offline

    13
    ReputationRep:
    Honestly, every different type of contraception has its own horror stories. Just remember that these are really only suffered by a small number of women, however they must then be listed for health and safety (and legal) reasons.

    Just remember to keep an eye on your body and if you notice anything different that doesn't go away after a couple months then visit your nurse to get checked out. Obviously if you have anything severe that could be dangerous (piercing headaches; pains anywhere other than the "womb" area; constant vomiting; faintness etc) you should probably go in sooner.
    Offline

    3
    ReputationRep:
    I'm taking it for exactly the same reasons as yourself, and have been on it a few months now, i can't believe how much it's helped, i'm so much less moody, and my periods are much much lighter and less painful. i'd really recommend it, plus... i don't think i've had any side effects of it yet!
    Offline

    0
    ReputationRep:
    I've been on it for 6 years now and my mood swings in the week leading up to my break are still horrific!!!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 27, 2015
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.